Alert archive / Arizona / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 3, 1996, 6:27 PM MST for Mohave County, Arizona. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1996, 6:27 PM MST (01:27 UTC)
- Expired
- Jul 3, 1996, 7:15 PM MST
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2516 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 040130 SVRLAS AZC015-040215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 627 PM PDT (627 PM MST) WED JUL 3 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM MST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ARIZONA ...EXTREME SOUTHEASTERN MOHAVE COUNTY AT 628 PM...LAS VEGAS RADAR DETECTED A SEVERE THUNDERSTORM OVER U.S. HIGHWAY 93...20 MILES SOUTHEAST OF WIKIEUP IN EXTREME SOUTHEAST MOHAVE COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 57 MPH ...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. DUE TO THE RUGGED TERRAIN IN THE REGION BE AWARE OF THE DANGER OF LOCAL FLOODING CAUSED BY THUNDERSTORM RAINS. PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM MST, 3 hours 47 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM PDT WED JUL 3 1996 BUSY MONITORING TSRM DVLPMT ACRS FSCT RGN. KESX RADAR SHOWED ACTIVITY FOCUSED ACRS ERN MOHAVE COUNTY ARIZONA AND ACRS LINCOLN AND ERN NYE COUNTIES IN NEVADA. ACTIVITY ACRS EXTREME SRN NEVADA EVIDENTLY UNABLE TO GET GOING BECAUSE OF A CAP AT 22000 FT SHOWN ON THIS MORNINGS DRA SOUNDING AND A LITTLE DRYING OCCURING AT MID AND UPPER LVLS SHOWN ON WATER VAPOR LOOP THIS AFTERNOON. MONSOONAL FLO TO CONT ACRS FSCT RGN THRU THE UPCOMING WEEKEND PER SHORT AND EXNTD PROGS. UPR RDG TO RMN DOMINATE WX FEATURE WITH UPR TROF ACRS PAC NW ONLY ABLE TO DRY THINGS OUT AS FAR S AS NW lNEVADA FRI. WL CONT WITH A BROAD BRUSH WDLY SCT/SCT AFTERNOON AND EVE TSRM APPROACH TO FSCT THRU THE UPCOMING WEEKEND. LAS 1111. MATUSIEWICZ
In the hours before
Special weather statement, Jul 3, 1:09 PM MST, 5 hours 18 minutes before
AZZ003-032130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 105 PM MST WED JUL 3 1996 ...THUNDERSTORMS HAVE DEVELOPED IN MOHAVE IN ARIZONA... AT 100 PM MST...WEATHER SERVICE DOPPLER RADAR AND SATELLITE DATA SHOWED AN AREA OF THUNDERSTORMS OVER MOHAVE COUNTY. THESE STORMS ARE EXPECTED TO MOVE VERY LITTLE. THE STORMS WERE LOCATED FROM NEAR KINGMAN NORTHWARD TO NEAR POVERTY MOUNTAIN...ABOUT 30 MILES SOUTH OF ST. GEORGE UTAH...THEN NORTHEASTWARD TO ABOUT 20 MILES SOUTH OF PIPE SPRINGS NATIONAL MONUMENT. ACCOMPANYING THIS AREA OF STORMS ARE VERY GUSTY WINDS WHICH MAY PRODUCE BLOWING DUST AND REDUCED VISIBILITIES AS WELL AS BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. PERSONS OUTDOORS IN NORTHERN MOHAVE COUNTY SHOULD BE PREPARED TO TAKE SHELTER AS STORMS APPROACH. MOTORISTS SHOULD BE PREPARED TO SLOW DOWN IN AREAS OF BLOWING DUST. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA SOURCES FOR FURTHER UPDATES. EWC
Special weather statement, Jul 3, 3:54 PM MST, 2 hours 33 minutes before
AZZ001-003-040045- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM MST WED JUL 3 1996 ...STRONG THUNDERSTORM LOCATED OVER NORTHWEST ARIZONA... AT 345 PM...LAS VEGAS WEATHER RADAR DETECTED A STRONG THUNDERSTORM OVER THE LOWER GRANITE GORGE OF THE GRAND CANYON WITHIN THE HUALAPAI INDIAN RESERVATION. THE STORM HAS BEEN REDEVELOPING TOWARD THE NORTHWEST. OTHER WIDELY SCATTERED THUNDERSTORMS WERE ALSO INDICATED OVER THE ARIZONA STRIP. AN AUTOMATED OBSERVATION SITE AT COLORADO CITY REPORTED WIND GUSTS BETWEEN 40 AND 45 MPH EARLIER STORMS. RADAR INDICATED THAT THE THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG...GUSTY WINDS TO NEAR 50 MPH...SMALL HAIL AND *LOCALLY HEAVY RAIN. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY...PERHAPS TO ONLY A FEW FEET...IN BLOWING DUST. PIERCE
Special weather statement, Jul 3, 5:38 PM MST, 49 minutes before
AZZ003-040130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 530 PM PDT (530 PM MST) WED JUL 3 1996 ...STRONG THUNDERSTORMS LOCATED OVER NORTHWEST ARIZONA... AT 515 PM...LAS VEGAS WEATHER RADAR SHOWED STRONG THUNDERSTORMS LOCATED JUST EAST OF MEADVIEW...SOUTHWARD TO JUST EAST OF KINGMAN. AT 520 PM THE DOLAN SPRINGS FIRE DEPARTMENT REPORTED WIND GUSTS TO 50 MPH. OUTFLOW WINDS FROM THESE STORMS CAN REDUCE VISIBILITY TO NEAR ZERO ALONG HIGHWAY 93. BRIEF MODERATE RAIN CAN BE EXPECTED ALONG WITH DANGEROUS LIGHTNING. THESE STORMS WILL MOVE INTO THE LAKE MOHAVE AND LAKE MEAD AREAS. BOATERS SHOULD MONITER THE WEATHER AND TAKE ACTION TO MOVE OFF THE LAKE OR INTO COVESl IF THREATNING WEATHER APPROACHES. HIGH, GUSTY WINDS MAY MAKE TRAVEL DIFFICULT...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE...USE CAUTION IF DRIVING THROUGH MOUNTAINS OR VALLEYS...STRONG CROSSWINDS CAN BE EXPECTED. EWC
Special weather statement, Jul 3, 6:10 PM MST, 17 minutes before
AZZ003-040200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 608 PM PDT (608 PM MST) WED JUL 3 1996 ...STRONG THUNDERSTORM OVER EXTREME SOUTHEAST MOHAVE COUNTY... AT 603 PM MST...LAS VEGAS DOPPLER RADAR DETECTED A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF WIKIEUP...ALONG U.S. HIGHWAY 93. AROUND 600 PM MST...A WEATHER SPOTTER IN WIKIEUP ESTIMATED WIND SPEEDS BETWEEN 40 AND 50 MPH. THIS STORM IS CAPABLE OF PRODUCING STRONG...GUSTY WINDS TO 50 MPH...SMALL HAIL AND BRIEF MODERATE RAIN. MOTORISTS TRAVELING ALONG HIGHWAY 93 ARE ALSO REMINDED THAT THERE IS A CHANCE OF RESTRICTED VISIBILITY...PERHAPS TO ONLY A FEW FEET...IN BLOWING DUST. PIERCE
Nearby
Severe Thunderstorm Warnings in Arizona, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.